MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials manager.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported during a cystourethroscopy using a ngage nitinol stone extractor, the device failed to open.Another basket was opened to complete the procedure.The patient experienced no adverse effects and required no additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the device noted: the device was returned with the handle in the closed position and the basket formation in a partially open position.The mlla (male luer lock adapter) was loose, the collet knob was tight and secure.It was noted that the support sheath was bowed beginning at the mlla, there were no kinks in the sheath, and the cannulated handle is bent 14.5cm from the proximal end.Functional testing noted that the handle actuated the basket formation to the completely open position, but it did not close the basket formation.The handle was disassembled and the basket formation could then be manually actuated to the open and closed positions.Upon reset and reassembly of the handle, the handle could then actuate the basket formation to the open and closed positions.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field the instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to fully open, but not fully close, contrary to the reported issue that the basket would not open.The sheath of the device was bowed near the handle, likely the cause for the failure of the basket to properly close.The device was disassembled and the basket subassembly reset in the handle, after which normal device function was restored.The device was most likely damaged during handling/use, which was preventing the basket from closing properly.Disassembling and resetting the handle was able to compensate for the damaged sheath.The cause of the observed damage could not be conclusively determined, but could have been related to: user technique, or procedural factors such as patient anatomy and/or size/location of the stone fragments.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8816210
Report Number1820334-2019-01758
Device Sequence Number2484634
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)191115(10)7445121
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2019
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number7445121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1